# SDR N9NA201607210001

- Difficulty date: July 14, 2016
- Submitted: July 21, 2016
- Operation: Air carrier
- Aircraft: N350AW
- Make and model: Snias AS350B3
- Aircraft serial: 3508
- Aircraft time: 4,546 hours, 5,455 cycles
- System (JASC): 6410 · Tail Rotor Blades
- Part: Blade
- Part number: 355A1212005004
- Part serial: 8122
- Condition: Cracked
- Location: Tail Rotor
- Part time: 450 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

DURING APPROACH, THE  PILOT NOTICED SLIGHT BUZZ AND UPON LANDING HEARD SLIGHTLY DIFFERENT SOUND FROM TAIL ROTOR, PILOT CHECKED T/R ON SHUTDOWN AND FOUND CRACKED BLADE SKIN. BLADE IS CRACKED COMPLETELY THROUGH STARTING AT INBOARD END OF TRAILING EDGE TAB 19" INBOARD FROM TIP AT A 52 DEGREE ANGLE DIAGONALLY ACROSS CHORD TO A POINT 16" FROM TIP 3.5" AFT OF LEADING EDGE AND THEN ON THE OUTBOARD SKIN ONLY PARALLEL TO LEADING EDGE TO A POINT 13" INBOARD FROM TIP. MECHANIC NOTED OPPOSITE BLADE CRACKED 1/2" ALONG THE INBOARD END OF TRAILING EDGE TAB. AD 2001-26-55 (SKIN CRACK INSPECTION) COMPLIED WITH EACH DAY FLOWN PRIOR TO FLIGHT PRIOR TO INCIDENT WITH NO DEFECTS NOTED, THE MOST RECENT COMPLIANCE 2.1 HRS BEFORE INCIDENT. BLADE ASSEMBLY WAS INSPECTED, REPAIRED AND RETURNED TO SERVICE AT TIME SINCE NEW 266.2 HRS AT AIRBUS HELICOPTERS 21 MAR 2016, DETAILS ON AHI SO#11000295128 AND REINSTALLED 2 MAY 2016 4362.5 AC TT.
